MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Ambulation or Postural Difficulties (2544); Thrombosis/Thrombus (4440); Implant Pain (4561)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
As reported: "on (b)(6) 2023, the patient, due to the fracture of her left femur, underwent stabilization surgery at the ospedale degli infermi di biella, department of orthopedics - traumatology, which consisted of a nail installation (long intramedullary nail stryker 360 mm ) and cerclage provided by the mentioned medical facility.On 20 february 2024, the patient, upon leaving home, found a strong burning sensation in her left leg, as well as pain when walking and after going to the hospital in biella where she should have carried out the prescribed physiotherapy, she was taken directly to the emergency room.As a result of the investigations of the case, in particular the radiographic investigations carried out, the breakage of the gamma long stryker endomedullary nail (previously inserted by the doctors of the biella hospital) was found in the following terms: failure of the intramedullary nail at iv of the cephalic screw, and the patient was informed that it was necessary to carry out a further operation in order to immediately remove the broken nail.Due to the continued hospitalization, the lack of attention to the pain repeatedly complained by the patient at the insertion point of the picc (which turned into thrombosis) and given the failure to undergo the announced operation in a short time without receiving valid reasons from any doctor and not even by the director of the department, the patient - on (b)(6) 2024 - has asked to be discharged from the biella hospital, i intend to go to another facility.As can be seen from the medical record prepared by the vercelli hospital, a few days after hospitalization, i.E.On (b)(6) 2024, the patient underwent the removal operation of the left femur endomedular nail at the mentioned facility and execution of microbiological samples and the following 26 march 2024 to "synthesis and stabilization of psa left femur with plate and screws and positioning of synthetic bone substitute (novabone)".Currently the patient is unable to walk independently as she has to use a wheelchair to get around and must benefit from the continuous help of her family to meet all the needs of daily life (getting dressed, taking care of personal hygiene).Therefore, the patient ¿s self-sufficiency has ceased, with a consequent substantial change in her life habits, considering that she is no longer able to live alone; this situation is particularly prejudicial considering that she is still a young woman who was previously completely independent.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the affected device was not returned and other evidence were not shared for evaluation.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information such as patient's medical records/radiographs as well as the affected device must be available in order to determine the root cause of the issue.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "on (b)(6) 2023, the patient, due to the fracture of her left femur, underwent stabilization surgery at the ospedale degli infermi di biella, department of orthopedics - traumatology, which consisted of a nail installation (long intramedullary nail stryker 360 mm ) and cerclage provided by the mentioned medical facility.On (b)(6) 2024, the patient, upon leaving home, found a strong burning sensation in her left leg, as well as pain when walking and after going to the hospital in biella where she should have carried out the prescribed physiotherapy, she was taken directly to the emergency room.As a result of the investigations of the case, in particular the radiographic investigations carried out, the breakage of the gamma long stryker endomedullary nail (previously inserted by the doctors of the biella hospital) was found in the following terms: failure of the intramedullary nail at iv of the cephalic screw, and the patient was informed that it was necessary to carry out a further operation in order to immediately remove the broken nail.Due to the continued hospitalization, the lack of attention to the pain repeatedly complained by the patient at the insertion point of the picc (which turned into thrombosis) and given the failure to undergo the announced operation in a short time without receiving valid reasons from any doctor and not even by the director of the department, the patient - on (b)(6) 2024 - has asked to be discharged from the (b)(6) hospital, i intend to go to another facility.As can be seen from the medical record prepared by the (b)(6) hospital, a few days after hospitalization, i.E.On (b)(6) 2024, the patient underwent the removal operation of the left femur endomedular nail at the mentioned facility and execution of microbiological samples and the following (b)(6) 2024 to "synthesis and stabilization of psa left femur with plate and screws and positioning of synthetic bone substitute (novabone)".Currently the patient is unable to walk independently as she has to use a wheelchair to get around and must benefit from the continuous help of her family to meet all the needs of daily life (getting dressed, taking care of personal hygiene).Therefore, the patient ¿s self-sufficiency has ceased, with a consequent substantial change in her life habits, considering that she is no longer able to live alone; this situation is particularly prejudicial considering that she is still a young woman who was previously completely independent.".
 
Event or Problem Description
As reported: "on (b)(6) 2023, the patient, due to the fracture of her left femur, underwent stabilization surgery at the (b)(6), which consisted of a nail installation (long intramedullary nail stryker 360 mm) and cerclage provided by the mentioned medical facility.On (b)(6) 2024, the patient, upon leaving home, found a strong burning sensation in her left leg, as well as pain when walking and after going to the hospital in (b)(6) where she should have carried out the prescribed physiotherapy, she was taken directly to the emergency room.As a result of the investigations of the case, in particular the radiographic investigations carried out, the breakage of the gamma long stryker endomedullary nail (previously inserted by the doctors of the (b)(6) hospital) was found in the following terms: failure of the intramedullary nail at iv of the cephalic screw, and the patient was informed that it was necessary to carry out a further operation in order to immediately remove the broken nail.Due to the continued hospitalization, the lack of attention to the pain repeatedly complained by the patient at the insertion point of the picc (which turned into thrombosis) and given the failure to undergo the announced operation in a short time without receiving valid reasons from any doctor and not even by the director of the department, the patient - on (b)(6) 2024 - has asked to be discharged from the (b)(6) hospital, i intend to go to another facility.As can be seen from the medical record prepared by the (b)(6) hospital, a few days after hospitalization, i.E.On (b)(6) 2024, the patient underwent the removal operation of the left femur endomedular nail at the mentioned facility and execution of microbiological samples and the following (b)(6) 2024 to "synthesis and stabilization of psa left femur with plate and screws and positioning of synthetic bone substitute (novabone)".Currently the patient is unable to walk independently as she has to use a wheelchair to get around and must benefit from the continuous help of her family to meet all the needs of daily life (getting dressed, taking care of personal hygiene).Therefore, the patient ¿s self-sufficiency has ceased, with a consequent substantial change in her life habits, considering that she is no longer able to live alone; this situation is particularly prejudicial considering that she is still a young woman who was previously completely independent.".
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (clinical signs codes).The reported event could not be confirmed, since the affected device was not returned and other evidence were not shared for evaluation.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information such as patient's medical records/radiographs as well as the affected device must be available in order to determine the root cause of the issue.The available radiographs were shared with our medical expert but those were not clear enough to get a sound clinical opinion on the matter.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19859976
Report Number0009610622-2024-00721
Device Sequence Number15491515
Product Code HSB
UDI-Device Identifier07613252274285
UDI-Public(01)07613252274285(11)230914(17)280831(10)K17A155
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35251360S
Device Lot NumberK17A155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer10/02/2024
05/28/2025
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date10/28/2024
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale